Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 13, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Mar 10, 2022, 4:59 AM CST for 23 counties in Texas. It took effect at Mar 11, 2022, 9:00 AM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2022, 4:59 AM CST (10:59 UTC)
- In effect from
- Mar 11, 2022, 9:00 AM CST
- Expired
- Mar 12, 2022, 9:00 AM CST
- In force
- 24 hr
- Issued by
- NWS Houston/Galveston, TX
All 23 counties
Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.0 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
115 WWUS74 KHGX 101059 NPWHGX URGENT - WEATHER MESSAGE National Weather Service Houston/Galveston TX 459 AM CST Thu Mar 10 2022 TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313- 335>338-436>439-101900- /O.NEW.KHGX.WI.Y.0013.220311T1700Z-220312T1800Z/ Houston-Trinity-Madison-Walker-San Jacinto-Polk-Burleson-Brazos- Washington-Grimes-Montgomery-Northern Liberty-Colorado-Austin- Waller-Inland Harris-Chambers-Wharton-Fort Bend-Inland Jackson- Inland Matagorda-Inland Brazoria-Inland Galveston- Southern Liberty-Coastal Harris-Coastal Jackson-Coastal Matagorda- Coastal Brazoria-Coastal Galveston-Matagorda Islands- Brazoria Islands-Galveston Island-Bolivar Peninsula- Including the cities of Crockett, Trinity, Groveton, Madisonville, Huntsville, Shepherd, Coldspring, Livingston, Corrigan, Caldwell, Somerville, College Station, Bryan, Brenham, Navasota, Conroe, The Woodlands, Liberty, Cleveland, Dayton, Columbus, Eagle Lake, Weimar, Sealy, Bellville, Hempstead, Prairie View, Brookshire, Waller, Houston, Winnie, Mont Belvieu, Anahuac, Stowell, Old River-Winfree, El Campo, Wharton, Missouri City, Mission Bend, Sugar Land, Rosenberg, First Colony, Pecan Grove, Edna, Ganado, Bay City, Pearland, Alvin, Angleton, League City, Friendswood, Devers, Pasadena, Baytown, Palacios, Lake Jackson, Freeport, Clute, Texas City, Dickinson, La Marque, Surfside Beach, and Galveston 459 AM CST Thu Mar 10 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM FRIDAY TO NOON CST SATURDAY... * WHAT...A strong cold front will bring north winds 20 to 25 mph with gusts up to 35 mph expected. 25 to 30 mph winds with gusts around 40 mph on the coast. * WHERE...Portions of south central and southeast Texas. * WHEN...From 11 AM Friday to noon CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
7 follow-up statements
069 WWUS74 KHGX 110051 NPWHGX URGENT - WEATHER MESSAGE National Weather Service Houston/Galveston TX 651 PM CST Thu Mar 10 2022 TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313- 335>338-436>439-110900- /O.CON.KHGX.WI.Y.0013.220311T1700Z-220312T1800Z/ Houston-Trinity-Madison-Walker-San Jacinto-Polk-Burleson-Brazos- Washington-Grimes-Montgomery-Northern Liberty-Colorado-Austin- Waller-Inland Harris-Chambers-Wharton-Fort Bend-Inland Jackson- Inland Matagorda-Inland Brazoria-Inland Galveston- Southern Liberty-Coastal Harris-Coastal Jackson-Coastal Matagorda- Coastal Brazoria-Coastal Galveston-Matagorda Islands- Brazoria Islands-Galveston Island-Bolivar Peninsula- Including the cities of Crockett, Trinity, Groveton, Madisonville, Huntsville, Shepherd, Coldspring, Livingston, Corrigan, Caldwell, Somerville, College Station, Bryan, Brenham, Navasota, Conroe, The Woodlands, Liberty, Cleveland, Dayton, Columbus, Eagle Lake, Weimar, Sealy, Bellville, Hempstead, Prairie View, Brookshire, Waller, Houston, Winnie, Mont Belvieu, Anahuac, Stowell, Old River-Winfree, El Campo, Wharton, Missouri City, Mission Bend, Sugar Land, Rosenberg, First Colony, Pecan Grove, Edna, Ganado, Bay City, Pearland, Alvin, Angleton, League City, Friendswood, Devers, Pasadena, Baytown, Palacios, Lake Jackson, Freeport, Clute, Texas City, Dickinson, La Marque, Surfside Beach, and Galveston 651 PM CST Thu Mar 10 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM FRIDAY TO NOON CST SATURDAY... * WHAT...A strong cold front will bring north winds of 20 to 25 mph with gusts up to 35 mph inland. North winds of 25 to 30 mph with gusts around 45 mph can be expected on the coast. * WHERE...Portions of South Central and Southeast Texas. * WHEN...From 11 AM Friday to noon CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
241 WWUS74 KHGX 110355 NPWHGX URGENT - WEATHER MESSAGE National Weather Service Houston/Galveston TX 955 PM CST Thu Mar 10 2022 TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313- 335>338-436>439-111200- /O.CON.KHGX.WI.Y.0013.220311T1700Z-220312T1800Z/ Houston-Trinity-Madison-Walker-San Jacinto-Polk-Burleson-Brazos- Washington-Grimes-Montgomery-Northern Liberty-Colorado-Austin- Waller-Inland Harris-Chambers-Wharton-Fort Bend-Inland Jackson- Inland Matagorda-Inland Brazoria-Inland Galveston- Southern Liberty-Coastal Harris-Coastal Jackson-Coastal Matagorda- Coastal Brazoria-Coastal Galveston-Matagorda Islands- Brazoria Islands-Galveston Island-Bolivar Peninsula- Including the cities of Crockett, Trinity, Groveton, Madisonville, Huntsville, Shepherd, Coldspring, Livingston, Corrigan, Caldwell, Somerville, College Station, Bryan, Brenham, Navasota, Conroe, The Woodlands, Liberty, Cleveland, Dayton, Columbus, Eagle Lake, Weimar, Sealy, Bellville, Hempstead, Prairie View, Brookshire, Waller, Houston, Winnie, Mont Belvieu, Anahuac, Stowell, Old River-Winfree, El Campo, Wharton, Missouri City, Mission Bend, Sugar Land, Rosenberg, First Colony, Pecan Grove, Edna, Ganado, Bay City, Pearland, Alvin, Angleton, League City, Friendswood, Devers, Pasadena, Baytown, Palacios, Lake Jackson, Freeport, Clute, Texas City, Dickinson, La Marque, Surfside Beach, and Galveston 955 PM CST Thu Mar 10 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM FRIDAY TO NOON CST SATURDAY... * WHAT...A strong cold front will bring north winds of 20 to 25 mph with gusts up to 35 mph inland. North winds of 25 to 30 mph with gusts around 45 mph are expected on the coast. * WHERE...Portions of South Central and Southeast Texas. * WHEN...From 11 AM Friday to noon CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
255 WWUS74 KHGX 110952 NPWHGX URGENT - WEATHER MESSAGE National Weather Service Houston/Galveston TX 352 AM CST Fri Mar 11 2022 TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313- 335>338-436>439-112100- /O.EXT.KHGX.WI.Y.0013.220311T1500Z-220312T1800Z/ Houston-Trinity-Madison-Walker-San Jacinto-Polk-Burleson-Brazos- Washington-Grimes-Montgomery-Northern Liberty-Colorado-Austin- Waller-Inland Harris-Chambers-Wharton-Fort Bend-Inland Jackson- Inland Matagorda-Inland Brazoria-Inland Galveston- Southern Liberty-Coastal Harris-Coastal Jackson-Coastal Matagorda- Coastal Brazoria-Coastal Galveston-Matagorda Islands- Brazoria Islands-Galveston Island-Bolivar Peninsula- Including the cities of Crockett, Trinity, Groveton, Madisonville, Huntsville, Shepherd, Coldspring, Livingston, Corrigan, Caldwell, Somerville, College Station, Bryan, Brenham, Navasota, Conroe, The Woodlands, Liberty, Cleveland, Dayton, Columbus, Eagle Lake, Weimar, Sealy, Bellville, Hempstead, Prairie View, Brookshire, Waller, Houston, Winnie, Mont Belvieu, Anahuac, Stowell, Old River-Winfree, El Campo, Wharton, Missouri City, Mission Bend, Sugar Land, Rosenberg, First Colony, Pecan Grove, Edna, Ganado, Bay City, Pearland, Alvin, Angleton, League City, Friendswood, Devers, Pasadena, Baytown, Palacios, Lake Jackson, Freeport, Clute, Texas City, Dickinson, La Marque, Surfside Beach, and Galveston 352 AM CST Fri Mar 11 2022 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO NOON CST SATURDAY... * WHAT...A strong cold front will bring north winds of 20 to 25 mph with gusts up to 35 mph inland. North winds of 25 to 30 mph with gusts around 45 mph are expected on the coast. * WHERE...Portions of South Central and Southeast Texas. * WHEN...From 9 AM this morning to noon CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
206 WWUS74 KHGX 112231 NPWHGX URGENT - WEATHER MESSAGE National Weather Service Houston/Galveston TX 431 PM CST Fri Mar 11 2022 TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313- 335>338-436>439-120645- /O.CON.KHGX.WI.Y.0013.000000T0000Z-220312T1800Z/ Houston-Trinity-Madison-Walker-San Jacinto-Polk-Burleson-Brazos- Washington-Grimes-Montgomery-Northern Liberty-Colorado-Austin- Waller-Inland Harris-Chambers-Wharton-Fort Bend-Inland Jackson- Inland Matagorda-Inland Brazoria-Inland Galveston- Southern Liberty-Coastal Harris-Coastal Jackson-Coastal Matagorda- Coastal Brazoria-Coastal Galveston-Matagorda Islands- Brazoria Islands-Galveston Island-Bolivar Peninsula- Including the cities of Crockett, Trinity, Groveton, Madisonville, Huntsville, Shepherd, Coldspring, Livingston, Corrigan, Caldwell, Somerville, College Station, Bryan, Brenham, Navasota, Conroe, The Woodlands, Liberty, Cleveland, Dayton, Columbus, Eagle Lake, Weimar, Sealy, Bellville, Hempstead, Prairie View, Brookshire, Waller, Houston, Winnie, Mont Belvieu, Anahuac, Stowell, Old River-Winfree, El Campo, Wharton, Missouri City, Mission Bend, Sugar Land, Rosenberg, First Colony, Pecan Grove, Edna, Ganado, Bay City, Pearland, Alvin, Angleton, League City, Friendswood, Devers, Pasadena, Baytown, Palacios, Lake Jackson, Freeport, Clute, Texas City, Dickinson, La Marque, Surfside Beach, and Galveston 431 PM CST Fri Mar 11 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * WHAT...A strong cold front will bring north winds of 20 to 25 mph with gusts up to 35 mph inland. North winds of 25 to 30 mph with gusts around 45 mph are expected on the coast. * WHERE...Portions of South Central and Southeast Texas. * WHEN...From 9 AM this morning to noon CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
486 WWUS74 KHGX 120358 NPWHGX URGENT - WEATHER MESSAGE National Weather Service Houston/Galveston TX 958 PM CST Fri Mar 11 2022 TXZ163-164-176>179-195>198-210-211-120600- /O.EXT.KHGX.WI.Y.0013.000000T0000Z-220312T0600Z/ Houston-Trinity-Madison-Walker-San Jacinto-Polk-Burleson-Brazos- Washington-Grimes-Colorado-Austin- Including the cities of Crockett, Trinity, Groveton, Madisonville, Huntsville, Shepherd, Coldspring, Livingston, Corrigan, Caldwell, Somerville, College Station, Bryan, Brenham, Navasota, Columbus, Eagle Lake, Weimar, Sealy, and Bellville 958 PM CST Fri Mar 11 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...North winds of 20 to 25 mph with gusts up to 30 mph expected. * WHERE...Portions of South Central and Southeast Texas. * WHEN...Until midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ199-200-212>214-226-227-235>238-300-313-335>338-121200- /O.EXT.KHGX.WI.Y.0013.000000T0000Z-220312T1200Z/ Montgomery-Northern Liberty-Waller-Inland Harris-Chambers-Wharton- Fort Bend-Inland Jackson-Inland Matagorda-Inland Brazoria- Inland Galveston-Southern Liberty-Coastal Harris-Coastal Jackson- Coastal Matagorda-Coastal Brazoria-Coastal Galveston- Including the cities of Conroe, The Woodlands, Liberty, Cleveland, Dayton, Hempstead, Prairie View, Brookshire, Waller, Houston, Winnie, Mont Belvieu, Anahuac, Stowell, Old River-Winfree, El Campo, Wharton, Missouri City, Mission Bend, Sugar Land, Rosenberg, First Colony, Pecan Grove, Edna, Ganado, Bay City, Pearland, Alvin, Angleton, League City, Friendswood, Devers, Pasadena, Baytown, Palacios, Lake Jackson, Freeport, Clute, Texas City, Dickinson, and La Marque 958 PM CST Fri Mar 11 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST SATURDAY... * WHAT...North winds of 20 to 25 mph with gusts up to 35 mph expected. * WHERE...Portions of South Central and Southeast Texas. * WHEN...Until 6 AM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ436>439-121200- /O.CON.KHGX.WI.Y.0013.000000T0000Z-220312T1800Z/ Matagorda Islands-Brazoria Islands-Galveston Island- Bolivar Peninsula- Including the cities of Surfside Beach and Galveston 958 PM CST Fri Mar 11 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * WHAT...North winds of 25 to 30 mph with gusts from 45 to 50 mph expected. * WHERE...Portions of South Central and Southeast Texas. * WHEN...Until noon CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
288 WWUS74 KHGX 120554 NPWHGX URGENT - WEATHER MESSAGE National Weather Service Houston/Galveston TX 1154 PM CST Fri Mar 11 2022 TXZ163-164-176>179-195>198-210-211-120700- /O.EXP.KHGX.WI.Y.0013.000000T0000Z-220312T0600Z/ Houston-Trinity-Madison-Walker-San Jacinto-Polk-Burleson-Brazos- Washington-Grimes-Colorado-Austin- Including the cities of Crockett, Trinity, Groveton, Madisonville, Huntsville, Shepherd, Coldspring, Livingston, Corrigan, Caldwell, Somerville, College Station, Bryan, Brenham, Navasota, Columbus, Eagle Lake, Weimar, Sealy, and Bellville 1154 PM CST Fri Mar 11 2022 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT... Northerly winds have diminished below Wind Advisory criteria. However, gusts of 20 to 30 mph can be expected at times overnight. $$ TXZ199-200-212>214-226-227-235>238-300-313-335>338-121200- /O.CON.KHGX.WI.Y.0013.000000T0000Z-220312T1200Z/ Montgomery-Northern Liberty-Waller-Inland Harris-Chambers-Wharton- Fort Bend-Inland Jackson-Inland Matagorda-Inland Brazoria- Inland Galveston-Southern Liberty-Coastal Harris-Coastal Jackson- Coastal Matagorda-Coastal Brazoria-Coastal Galveston- Including the cities of Conroe, The Woodlands, Liberty, Cleveland, Dayton, Hempstead, Prairie View, Brookshire, Waller, Houston, Winnie, Mont Belvieu, Anahuac, Stowell, Old River-Winfree, El Campo, Wharton, Missouri City, Mission Bend, Sugar Land, Rosenberg, First Colony, Pecan Grove, Edna, Ganado, Bay City, Pearland, Alvin, Angleton, League City, Friendswood, Devers, Pasadena, Baytown, Palacios, Lake Jackson, Freeport, Clute, Texas City, Dickinson, and La Marque 1154 PM CST Fri Mar 11 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... * WHAT...North winds of 20 to 25 mph with gusts up to 35 mph expected. * WHERE...Portions of South Central and Southeast Texas. * WHEN...Until 6 AM CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ436>439-121400- /O.CON.KHGX.WI.Y.0013.000000T0000Z-220312T1800Z/ Matagorda Islands-Brazoria Islands-Galveston Island- Bolivar Peninsula- Including the cities of Surfside Beach and Galveston 1154 PM CST Fri Mar 11 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * WHAT...North winds of 25 to 30 mph with gusts from 40 to 50 mph expected. * WHERE...Portions of South Central and Southeast Texas. * WHEN...Until noon CST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
995 WWUS74 KHGX 120921 NPWHGX URGENT - WEATHER MESSAGE National Weather Service Houston/Galveston TX 321 AM CST Sat Mar 12 2022 TXZ199-200-212>214-226-227-235>238-300-313-335>338-121030- /O.CAN.KHGX.WI.Y.0013.000000T0000Z-220312T1200Z/ Montgomery-Northern Liberty-Waller-Inland Harris-Chambers-Wharton- Fort Bend-Inland Jackson-Inland Matagorda-Inland Brazoria- Inland Galveston-Southern Liberty-Coastal Harris-Coastal Jackson- Coastal Matagorda-Coastal Brazoria-Coastal Galveston- Including the cities of Conroe, The Woodlands, Liberty, Cleveland, Dayton, Hempstead, Prairie View, Brookshire, Waller, Houston, Winnie, Mont Belvieu, Anahuac, Stowell, Old River-Winfree, El Campo, Wharton, Missouri City, Mission Bend, Sugar Land, Rosenberg, First Colony, Pecan Grove, Edna, Ganado, Bay City, Pearland, Alvin, Angleton, League City, Friendswood, Devers, Pasadena, Baytown, Palacios, Lake Jackson, Freeport, Clute, Texas City, Dickinson, and La Marque 321 AM CST Sat Mar 12 2022 ...WIND ADVISORY IS CANCELLED... Wind speeds no longer meet the criteria for a Wind Advisory for most inland locations, therefore we have cancelled it for these areas. A Wind Advisory remains in effect for the barrier islands through 9 AM CST this morning. $$ TXZ436>439-121500- /O.EXT.KHGX.WI.Y.0013.000000T0000Z-220312T1500Z/ Matagorda Islands-Brazoria Islands-Galveston Island- Bolivar Peninsula- Including the cities of Surfside Beach and Galveston 321 AM CST Sat Mar 12 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...North winds of 25 to 30 mph with gusts up to 35 mph expected. * WHERE...Matagorda Islands, Brazoria Islands, Galveston Island, and the Bolivar Peninsula. * WHEN...Until 9 AM CST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Mar 9, 11:31 PM CST, 5 hours 28 minutes earlier.
Area forecast discussion, Mar 9, 11:31 PM CST, 5 hours 28 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1131 PM CST Wed Mar 9 2022
.AVIATION [06Z TAF Issuance]...
VFR conditions are expected through most of the TAF period. Light
and variable winds will shift to the SE in the afternoon at around
5-10 knots. A warm front will lift north into the Upper Texas
coast late tonight, bringing low clouds/stratus and patchy fog
ahead and along of it. MVFR ceilings will be possible at KLBX and
possibly KGLS toward the end of the period.
05
&&
.PREV DISCUSSION /Issued 520 PM CST Wed Mar 9 2022/...
.SHORT TERM [Tonight Through Friday]...
Remaining shower and thunderstorm activity associated with the
approach of a coastal trough yesterday has departed the area, while
skies continue to clear as a broad surface high continues to build
into the Central CONUS. As such, lighter winds and little cloud
cover can be expected overnight, with temperatures dipping into the
mid 30s to low 40s across most of the area.
An increase in moisture, albeit a modest one, will arrive on
Thursday as a surface warm front begins to push onshore while the
eastward departure of the aforementioned surface high produces an
eastward and later a southeastward wind shift. Daytime highs rise
into the mid 70s with the resultant loss of CAA and generally clear
conditions. As total PW values creep towards 1.0 in along the coast
on Thursday evening, a gradual increase in both cloud cover and
precipitation chances can be expected. However, any shower coverage
ahead of the approach of a surface cold front on Friday. With skies
becoming overcast by this point and surface/midlevel winds shifting
to the southeast, an increase of low temperatures by about 10
degrees across the board is in store (mid 40s to lower 50s).
Our main weather story for the short term period will come on Friday
as an advancing surface low over the Northern Great Lakes drags a
strong cold front through the Southern Plains and into SE TX. Latest
deterministic guidance has indicated an arrival in the early
afternoon in the Brazos Valley, with the front reaching the Houston
metro during the late afternoon and clearing the coast by the early
evening. Widespread showers and isolated storms are expected to
accompany the frontal passage, though with the deepest axis of
moisture remaining to our east rainfall rates should remain fairly
low and QPF is expected to remain below 0.5". Behind the front,
strong north winds will develop, setting the stage for a cold
weekend.
Cady
.LONG TERM [Saturday through Wednesday]...
Cold/very windy conditions should be in place across SE TX early
Sat morning, but as high pressure builds into the region through
the afternoon winds will be decreasing and skies clearing. Given
the progs of a rather progressive pattern, the surface high will
be tracking rapidly to the east (across the northern Gulf coast)
Sat night into Sun. As a result, onshore winds should be return-
ing to the FA by Sun afternoon. Temperatures should reflect this
warming trend with highs on Sat in the mid and upper 50s...lower
to mid 60s on Sun. For lows this weekend, freezing to just below
freezing temperatures will be on tap across much of the northern
CWA Sat night...mid to upper 30s elsewhere inland with lower 40s
at the immediate coast. Sun night lows should range from the mid
and upper 40s north to the lower and mid 50s south.
For the start of next week, despite the mainly zonal flow at the
mid/upper levels, models are featuring the passage of a discrete
shortwave from the W/NW across the state on Mon. There are still
some differences in timing/strength of this system (GFS slightly
slower/stronger/on a more southern track than ECMWF), but trends
are indicating an uptick of WAA along with some limited moisture
return could be enough for very low POPs on Mon with the passage
of an associated cold front. The better chances should be across
our eastern counties. At this time, not seeing a lot of changes
with the air mass behind this front with generally warm and dry
weather expected through Wed. 41
.MARINE...
Winds/seas have finally dropped across the coastal waters early
this afternoon as high pressure continues to build into the CWA.
As the high weakens/moves off light onshore winds should return
tomorrow and tomorrow night. The main forecast problem for this
package will be the strong cold front on Fri. Models are indic-
ating very strong and gusty northerly winds in the wake of this
front by Fri night and early Sat morning. A Gale Watch has been
issued for our coastal waters for this time period. This strong
offshore flow could also produce low tides of 1 to 2 feet below
MLLW Fri night, and so low water advisories are likely as well.
Winds will decrease by Sat afternoon as high pressure builds in
from the Plains. As the high moves quickly east, light easterly
to southeasterly winds to return by Sun.
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 61 37 73 46 53 / 0 10 60 10 0
Houston (IAH) 63 40 74 49 64 / 0 10 60 20 0
Galveston (GLS) 62 51 68 59 63 / 0 10 60 20 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Watch from Friday afternoon through Saturday morning for
the following zones: Coastal waters from Freeport to
Matagorda Ship Channel TX out 20 NM...Coastal waters from
High Island to Freeport TX out 20 NM...Waters from Freeport
to Matagorda Ship Channel TX from 20 to 60 NM...Waters from
High Island to Freeport TX from 20 to 60 NM.
&&The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 10:10 AM CST | Low Water Advisory | HGX | 66 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.